Minnesota, 2007

Flash Flood and Hail in Minnesota, August 28, 2007

August 28, 2007 · NWS MPX · 33 events in 10 counties and zones

A cold frontal boundary was the catalyst for a string of severe thunderstorms across portions of Central Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A cold frontal boundary was the catalyst for a string of severe thunderstorms across portions of Central Minnesota.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 27, 8:50 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 27, 8:50 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
950 PM CDT MON AUG 27 2007

.UPDATE...
SFC BASED CONVECTION INHIBITED EARLIER AS CAP WAS VICTORIOUS. 00Z
UPPER AIR ANALYSES VERIFIED THIS SHOWING A MID LEVEL WARM POCKET
OF 14C AT H7 DIRECTLY OVER THE AREA. SHORTWAVE COMING IN FROM SD
THROUGH EARLY OVERNIGHT SHOULD COOL MID LEVEL TEMPS A BIT...WHICH
COUPLED WITH LOW LEVEL JET SHOULD CONTINUE SEEING DEVELOPING
CONVECTION FURTHER SOUTHWARD FROM CENTRAL MN. EXPECT THE MOST
ORGANIZED AND GREATEST AREAL COVERAGE OF PRECIP TO BE IN CENTRAL
MN AND WRN WI. ELEVATED INSTABILITY VALUES NEAR WHAT THEY WERE
LAST NIGHT WITH A BIT MORE VIGOROUS LOW LEVEL JET...SO HAIL A
POSSIBILITY. STORM MODE THUS FAR ON 88D AND 00Z RUC PARAMETERS
WOULD INDICATE WIND THREAT SHOULD BE ISOLATED AND CONFINED TO ONLY
THE MOST ORGANIZED STORMS. WITH FRONT BECOMING ALIGNED TO THE MEAN
MID TO UPPER LEVEL FLOW...CAN SEE SOME THREAT OF HEAVY RAIN LATER
TONIGHT AND INTO TUES AND EVEN TUES NIGHT /AS MENTIONED BELOW/.
THE 00Z NAM...WHICH IS CONSISTENT...BRINGS THE REMNANT ALOFT ENERGY
OF WHAT WAS HURRICANE DEAN AT ONE TIME NORTHEAST ALONG THE FRONT
DURING THE LATE AFTN AND EVE ON TUES. OUTPUT QPF FROM THIS AND THE
21Z SREF WOULD FAVOR SRN AND SE MN TO SEE POSSIBLY A WIDESPREAD
ONE INCH PLUS RAIN. WILL HAVE TO WATCH CLOSELY.

&&

PREV DISCUSSION... /ISSUED 327 PM CDT MON AUG 27 2007/

DISCUSSION...
FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT THIS EVENING
ACROSS MN CWA. MPX 18Z SOUNDING SHOWING STRONG CAP IN PLACE OVER
THE SOUTHERN 2/3RDS OF CWA. ELEVATED CONVECTION ALONG PERIPHERY OF
CAPPING INVERSION...FAR NORTHERN SECTION OF THE CWA. THIS WILL
RIDE EAST DURING THE EVENING. MODEL TRENDS INDICATE CAP/CINH WILL
ERODE ALONG/VCNTY OF THE OUTFLOW BOUNDARY OVER THE AREA...AFFECTING
MAINLY CENTRAL MN. QUESTION WHETHER ACTIVITY WILL BECOME ROOTED
IN THE BOUNDARY LAYER. IF CONVECTION MANAGES TO FIRE...TORNADO
POTENTIAL IS THERE AT LEAST THE FIRST FEW HOURS OF THE EVENING...ALONG
WITH HEAVY RAIN...WIND AND LARGE HAIL. WILL MENTION THIS IN THE
EVENING ACROSS CENTRAL PORTIONS OF THE STATE. ACTIVITY WILL LIKELY
EVOLVE INTO MCS LATER TONIGHT AND AFFECT WESTERN WI.

FRONT SLOW TO SAG OVER THE CWA TUESDAY...AND WILL HOLD ONTO LIKELY
POPS OVER THE SOUTHEAST CWA. THUNDER THREAT DECREASES RAPIDLY
BEHIND FRONT...WITH LITTLE IF ANY ELEVATED CAP INDICATED BEHIND
FRONT INTO THE AFTERNOON. WITH CLOUDS/RAIN AROUND TUESDAY...WILL
GO A LITTLE COOLER THAN MAV GUIDANCE VALUES. HYDRO WILL HAVE TO BE
MONITORED TONIGHT INTO WISCONSIN AND FAR SOUTHEAST AS 1HR/3HR FFG
IS QUITE LOW.

SOME INDICATION ON SREF THAT FRONT WILL LINGER OVER THE FAR SOUTH
INTO THE EVENING TUESDAY...SO WILL CONTINUE TO HOLD ONTO CHANCE
POPS UNTIL ABOUT 06Z WED. THEN COOLER...DRIER AIR WILL WIN OUT FOR
WEDNESDAY AND THURSDAY.

LONGER TERM MODELS CONTINUE TO SHOW RIDGING ALOFT ACROSS THE REGION
THROUGH THE WEEKEND.  SOME INDICATION OF SHORT WAVE WORKING ACROSS
NORTHER US/SOUTHERN CANADA LATER SUNDAY/MONDAY PERIOD WHICH WOULD BRING
NEXT FRONTAL BOUNDARY INTO AT LEAST CENTRAL MN DURING THIS PERIOD.
WILL MENTION SOME LOW POPS MOVING THROUGH CENTRAL/EASTERN PORTION OF
AREA THEN.  00Z ECMWF WAS A BIT SLOWER ON FRONTAL MOVEMENT WITH THE
AND 06Z GFS BRINGING INTO CENTRAL MN BY MONDAY.  00Z GFS ENSEMBLE
MEAN WAS FASTER WITH FRONT AND ATTENDANT POPS.  WARMING ON THE
BACKSIDE OF THE RETREATING HIGH PRESSURE SHOULD WARM TEMPERATURES
THROUGH THE 80S THROUGH THE LABOR DAY WEEKEND.

&&

.AVIATION.../00Z TAFS/
CAPPED CONDITIONS...MOSTLY CLOUDY SKIES DURING THE DAY...AND VERY
LITTLE UPPER LEVEL DIVERGENCE HAS EFFECTIVELY SHUT DOWN ANY APPRECIABLE
CONVECTIVE OUTBREAK ACROSS MOST TAF SITES PRIOR TO 06Z. GFS ISENTROPIC
ANAL EVEN SUGGESTING PRECIPITATION WILL BE SUPPRESSED PRIOR TO 12Z.
DECIDED TO SPLIT THE DIFFERENCE AND INCLUDE CHANCE TSRA ACROSS MOST
AIRPORTS BETWEEN 07 AND 12Z. BIGGEST NIGHTLY WEATHER PROBLEM WILL
BE NON-CONVECTIVE MVFR CIGS AND VSBYS ACROSS THE REGION. FRONTAL
BOUNDARY WILL TAKE ITS TIME MARCHING SE...AND SWEEP ACROSS MUCH
OF MN AND WEST CENTRAL WI BY 20Z. LOOKS LIKE A POST FRONTAL MID
LEVEL TROUGH WILL PROVIDE ENOUGH LIFT FOR A SECOND CHANCE OF CONVECTION
DURING THE AFTN HOURS. EXPECT A RETURN TO VFR CIGS AND VSBYS BY 28/00Z
TIME FRAME BEHIND SECONDARY TROF. SURFACE HIGH PRESSURE RIDGE WILL
FILL IN BEHIND TROF...PROVIDING TOP NOTCH FLYING CONDITIONS FROM
TUESDAY NIGHT INTO EVENING HOURS ON WED.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

DWE/AJZ/MTF
Hazardous weather outlook, Aug 27, 7:35 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
835 PM CDT MON AUG 27 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
290145-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
835 PM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...REST OF TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND TRACK
ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR INTO THE OVERNIGHT
HOURS. SOME OF THESE MAY BE SEVERE...WITH THE PRIMARY THREATS
BEING LARGE HAIL AND HEAVY RAIN. DAMAGING WINDS ARE POSSIBLE WITH
THE MORE ORGANIZED THUNDERSTORMS. THE HEAVIEST RAIN POTENTIALLY
LEADING TO FLASH FLOODING WOULD LIKELY BE SEEN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL OVER NORTHERN
IOWA AND SOUTHERN WISCONSIN...PROVIDING A FOCUS FOR ADDITIONAL
RAINFALL OVER SOUTHERN MINNESOTA THROUGH TUESDAY NIGHT. THE
FLOODING CONCERNS WILL CONTINUE THROUGH THIS TIME PERIOD...GENERALLY
ALONG THE INTERSTATE 90 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL CONTINUE IN PORTIONS OF CENTRAL
MINNESOTA WITHIN SEVERE THUNDERSTORM WATCHES. ACTIVATION IS NOW
LESS LIKELY...BUT STILL MAY BE NEEDED ACROSS THE REMAINDER OF
CENTRAL MINNESOTA AND WESTERN WISCONSIN

KAT/MTF

In the hours before

Special weather statement, Aug 27, 6:53 PM CST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
753 PM CDT MON AUG 27 2007

MNZ042-043-280300-
MORRISON-TODD-
753 PM CDT MON AUG 27 2007

...SIGNIFICANT WEATHER ALERT FOR TODD AND MORRISON COUNTIES UNTIL
1000 PM CDT...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
WADENA TO 7 MILES NORTHEAST OF BRANDON...AND MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL AND VERY HEAVY RAIN ARE LIKELY WITH
THESE STORMS. STRENGTHENING IS POSSIBLE WITH THE STORMS AS THEY
DEVELOP TOWARD THE SOUTHEAST..

LOCATIONS THAT MAY BE AFFECTED INCLUDE RANDALL...MOTLEY...EAGLE
BEND...CLARISSA...BROWERVILLE AND BERTHA.

PEOPLE IN TODD AND WESTERN MORRISON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Aug 27, 8:05 PM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT MON AUG 27 2007

MNZ043>045-049>053-280400-
BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-SHERBURNE-STEARNS-
905 PM CDT MON AUG 27 2007

...SIGNIFICANT WEATHER ALERT FOR MORRISON...MILLE LACS...KANABEC...
STEARNS...ISANTI...CHISAGO...SHERBURNE AND BENTON COUNTIES UNTIL 1100
PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
GARRISON TO 13 MILES NORTHWEST OF ALBANY...AND MOVING EAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL...HEAVY RAIN AND WINDS AROUND 40 MPH ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE SAUK RAPIDS...SARTELL...
ROYALTON...RICE...RANDALL...PIERZ...ONAMIA...OGILVIE...ISLE...
ISANTI...FOLEY...BRAHAM AND ALBANY.

PEOPLE IN CENTRAL MINNESOTA...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DWE
Special weather statement, Aug 27, 9:29 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 PM CDT MON AUG 27 2007

MNZ041-042-280415-
DOUGLAS-TODD-
1029 PM CDT MON AUG 27 2007

...SIGNIFICANT WEATHER ALERT FOR TODD AND DOUGLAS COUNTIES UNTIL 1115
PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTH OF OSAKIS...AND MOVING EAST AT
35 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE CLARISSA AND BROWERVILLE.

PEOPLE IN CENTRAL TODD AND NORTHEASTERN DOUGLAS COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

The radar

The Minneapolis radar (KMPX), 124 km away, was scanning. The volume nearest the first event began at 06:22 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 11 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Redwood

When
August 28, 12:23 AM CST
Where
Redwood County, Redwood Falls Arpt
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
44.550, -95.080

Hail, Carver

When
August 28, 12:55 AM CST
Where
Carver County, 1 mi N of New Germany
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.895, -93.970

Hail, Chisago

When
August 28, 12:58 AM CST
Where
Chisago County, 4 mi E of Stacy
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.400, -92.898

Hail, Chisago

When
August 28, 1:00 AM CST
Where
Chisago County, Lindstrom
Measured
1.75 in hail
Reported by
Public
Coordinates
45.380, -92.850

Relayed by broadcast media.

Hail, McLeod

When
August 28, 1:00 AM CST
Where
McLeod County, Stewart
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.720, -94.480

Thunderstorm Wind, McLeod

When
August 28, 1:00 AM CST
Where
McLeod County, Stewart
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
44.720, -94.480

A few one foot diameter trees toppled.

Hail, Chisago

When
August 28, 1:05 AM CST
Where
Chisago County, Center City
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.400, -92.830

Hail occurred near Chisago Lake Lutheran Church.

Hail, McLeod

When
August 28, 1:12 AM CST
Where
McLeod County, Biscay
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.830, -94.280

Hail, Hennepin

When
August 28, 1:21 AM CST
Where
Hennepin County, Maple Plain
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.000, -93.670

Thunderstorm Wind, Sibley

When
August 28, 1:25 AM CST
Where
Sibley County, Arlington
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.600, -94.080

Numerous trees uprooted, power lines down, many large branches down.

Thunderstorm Wind, Sibley

When
August 28, 1:28 AM CST
Where
Sibley County, 1 mi S of Henderson
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.516, -93.900

Large tree blown down onto Highway 93.

Thunderstorm Wind, Carver

When
August 28, 1:33 AM CST
Where
Carver County, Waconia
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
44.850, -93.780

Twelve inch diameter tree down. Several large branches also down.

Thunderstorm Wind, Carver

When
August 28, 1:33 AM CST
Where
Carver County, 5 mi NW of Waconia
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.901, -93.852

Large branches down.

Hail, Hennepin

When
August 28, 1:35 AM CST
Where
Hennepin County, Minneapolis
Measured
0.75 in hail
Reported by
Public
Coordinates
45.000, -93.280

Occurred on south side of city relayed by broadcast media.

Thunderstorm Wind, Carver

When
August 28, 1:37 AM CST
Where
Carver County, Watertown
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
44.970, -93.850

Thunderstorm Wind, Scott

When
August 28, 1:51 AM CST
Where
Scott County, Prior Lake
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.720, -93.420

Trees down.

Thunderstorm Wind, Scott

When
August 28, 1:54 AM CST
Where
Scott County, Savage
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.780, -93.330

Trees down.

Thunderstorm Wind, Hennepin

When
August 28, 1:55 AM CST
Where
Hennepin County, Bloomington
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.820, -93.320

Eight inch diameter trees toppled. Large evergreen trees uprooted.

Thunderstorm Wind, Hennepin

When
August 28, 1:55 AM CST
Where
Hennepin County, Edina
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.900, -93.350

Eighteen inch diameter tree down near I-494 and Highway 100.

Thunderstorm Wind, Hennepin

When
August 28, 1:57 AM CST
Where
Hennepin County, Edina
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
44.900, -93.350

Roof damage to a tall apartment building. Portion of roof blew off and damaged a few vehicles. Occurred on the southeast side of Edina.

Thunderstorm Wind, Dakota

When
August 28, 2:00 AM CST
Where
Dakota County, Burnsville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.800, -93.320

Three to four inch tree limbs down, minor damage to vehicle, damage to a stop sign at West River Hills and Cliff Road.

Thunderstorm Wind, Dakota

When
August 28, 2:00 AM CST
Where
Dakota County, Lakeville
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.670, -93.250

Tree and roof damage South of 160th st. and Flagstaff Avenue intersection.

Thunderstorm Wind, Hennepin

When
August 28, 2:00 AM CST
Where
Hennepin County, South Minneapolis
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
44.970, -93.270

Twenty inch diameter elm tree toppled at 60th and Chicago. Near 61st and Portland, 8 to 10 inch tree limbs were down.

Hail, Hennepin

When
August 28, 2:03 AM CST
Where
Hennepin County, Richfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.880, -93.250

Hail, Ramsey

When
August 28, 2:05 AM CST
Where
Ramsey County, St Paul
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.970, -93.150

Thunderstorm Wind, Hennepin

When
August 28, 2:05 AM CST
Where
Hennepin County, Msp Intl Arpt
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
44.880, -93.220

Strong winds downed trees and power lines across the Minneapolis-St. Paul metro, resulting in 81,000 outages, according to XCEL Energy.

Hail, Ramsey

When
August 28, 2:08 AM CST to 2:09 AM CST
Where
Ramsey County, St Paul
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.970, -93.150

Heavy rain followed the hail.

Flash Flood, Hennepin

When
August 28, 2:10 AM CST to 4:30 AM CST
Where
Hennepin County, Minneapolis
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
45.000, -93.280

Water up to the car doors at intersection of 34th and Penn ave. S.

Thunderstorm Wind, Ramsey

When
August 28, 2:10 AM CST
Where
Ramsey County, St Paul
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.970, -93.150

Four to five inch diameter branch severed.

Thunderstorm Wind, Dakota

When
August 28, 2:10 AM CST
Where
Dakota County, Inver Grove Heights
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.850, -93.030

Trees down.

Thunderstorm Wind, Ramsey

When
August 28, 2:15 AM CST
Where
Ramsey County, 3.19 mi E of Daytons Bluff
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
44.942, -93.066

Measured at Downtown St. Paul Airport St Paul Holman Field (KSTP).

Thunderstorm Wind, Washington

When
August 28, 2:16 AM CST
Where
Washington County, Newport to 2 mi S of Newport
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.870, -93.000

Trees down.

Thunderstorm Wind, Dakota

When
August 28, 2:20 AM CST
Where
Dakota County, Hastings
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
44.730, -92.850

Tree down on house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57090, 56527, 56529, 56528, 56531, 70893, 56532, 56533, 56902, 57038, 56913, 57036, 57095, 56904, 57098, 57039, 57042, 57051, 57052, 57041, 57046, 57055, 57058, 56905, 56906, 57105, 56908, 56526, 56907, 57053, 57109, 57085, 70894.